Alert archive / Utah / Flash Flood Warnings in 2025

Flash Flood Warning 29, NWS Salt Lake City, UT

September 13, 2025Emery County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Sep 13, 2025, 10:39 AM MDT for Emery County, Utah. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2025, 10:39 AM MDT (16:39 UTC)
Expired
Sep 13, 2025, 2:45 PM MDT
In force
4 hr
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Emery County, UT

The radar

The Grand Junction radar (KGJX), 180 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 4.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2025-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2025-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
172 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
2196 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

869 
WGUS55 KSLC 131639
FFWSLC
UTC015-131945-
/O.NEW.KSLC.FF.W.0029.250913T1639Z-250913T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
1039 AM MDT Sat Sep 13 2025

The National Weather Service in Salt Lake City has issued a

* Flash Flood Warning for...
  East Central Emery County in central Utah...

* Until 145 PM MDT.

* At 1039 AM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2.5 and 4 inches of 
  rain have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the headwaters of the Saleratus Wash. Flash flooding 
  is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Saleratus Wash near Green River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Remain alert for flooding even in locations not receiving rain. Dry 
washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3904 11033 3902 11031 3900 11027 3898 11023
      3900 11017 3898 11015 3899 11018 3896 11022
      3897 11028 3901 11034 3899 11043 3908 11051
      3912 11045 3916 11032 3911 11031

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Webber
3 follow-up statements
843 
WGUS75 KSLC 131835
FFSSLC

Flash Flood Statement
National Weather Service Salt Lake City UT
1235 PM MDT Sat Sep 13 2025

UTC015-131945-
/O.CON.KSLC.FF.W.0029.000000T0000Z-250913T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Emery UT-
1235 PM MDT Sat Sep 13 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM MDT THIS 
AFTERNOON FOR EAST CENTRAL EMERY COUNTY...

At 1235 PM MDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 3.5 and 5 inches of rain 
have fallen in the headwaters of Saleratus Wash. Additional rainfall 
amounts of 0.25 to 0.75 inches are possible in the warned area. 
Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Saleratus Wash near Green River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Remain alert for flooding even in locations not receiving rain. Dry 
washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3904 11033 3902 11031 3900 11027 3898 11023
      3900 11017 3898 11015 3899 11018 3896 11022
      3897 11028 3901 11034 3899 11043 3908 11051
      3912 11045 3916 11032 3911 11031

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Webber
849 
WGUS55 KSLC 131942
FFWSLC
UTC015-132045-
/O.EXT.KSLC.FF.W.0029.000000T0000Z-250913T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
142 PM MDT Sat Sep 13 2025

The National Weather Service in Salt Lake City has extended the

* Flash Flood Warning for...
  East Central Emery County in central Utah...

* Until 245 PM MDT.

* At 142 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 3.5 and 5 inches of 
  rain have fallen in the headwaters of Saleratus Wash. Flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Saleratus Wash near Green River.

The flood wave through Saleratus Wash may not have reached the Green 
River and it may still be imminent. Please heed caution near this 
wash for the next 1 to 2 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

Remain alert for flooding even in locations not receiving rain. Dry 
washes, streams, and rivers can become raging killer currents in a 
matter of minutes, even from distant rainfall.

&&

LAT...LON 3904 11033 3902 11031 3900 11027 3898 11023
      3900 11017 3898 11015 3899 11018 3896 11022
      3897 11028 3901 11034 3899 11043 3908 11051
      3912 11045 3916 11032 3911 11031

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Webber
748 
WGUS75 KSLC 132043
FFSSLC

Flash Flood Statement
National Weather Service Salt Lake City UT
243 PM MDT Sat Sep 13 2025

UTC015-132053-
/O.EXP.KSLC.FF.W.0029.000000T0000Z-250913T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Emery UT-
243 PM MDT Sat Sep 13 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 245 PM MDT THIS AFTERNOON FOR 
EAST CENTRAL EMERY COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose an 
immediate threat. The flood wave still may have not progressed 
through Saleratus Wash to the confluence of the Green River. Please 
continue to heed any road closures and stay aware near Saleratus 
Wash.

&&

LAT...LON 3904 11033 3902 11031 3900 11027 3898 11023
      3900 11017 3898 11015 3899 11018 3896 11022
      3897 11028 3901 11034 3899 11043 3908 11051
      3912 11045 3916 11032 3911 11031

$$

Webber

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 4:00 AM MDT, 6 hours 39 minutes earlier.

Area forecast discussion, Sep 13, 4:00 AM MDT, 6 hours 39 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
400 AM MDT Sat Sep 13 2025

.SYNOPSIS...A slow moving storm system will exit the area this
evening. High pressure will briefly return for Sunday before a
grazing storm system brings cooler temperatures and some
precipitation to northern Utah Monday into early Tuesday. Drier
conditions will return thereafter.

&&

.SHORT TERM (Through 12Z Monday)...A slow moving Pacific storm
system is continuing to track across Utah and southwest Wyoming
this morning. Currently just seeing some scattered clouds across
the forecast area. However, will see some convection start to
redevelop, primarily over eastern Utah, as early as the late
morning, with scattered convection persisting into the afternoon
hours. Temperatures will run near normal for this time of year.

As the system exits, high pressure will move over the area for
late Saturday into Sunday. This will result in dry conditions for
the latter half of the weekend as temperatures stay right around
climo.

.LONG TERM (After 12Z Monday)...A quintessential fall pattern
will set up during the long term period. A weakening shortwave
trough will graze northern Utah Monday and Tuesday bringing a slight
chance for precipitation along with a cooler airmass. Moisture will
be limited with this weakly forced wave. Only ~30% of ensemble
members have precipitation, which is confined to the far northern
and eastern portion of the CWA. Temperatures will be running just a
few degrees below normal on Monday and Tuesday across the north
thanks to this frontal passage. This airmass doesn't push into
central and southern Utah which will keep temperatures near to
slightly above normal.

A ridge starts to build into the Great Basin region by midweek. This
will result in a warming trend with temperatures near to slightly
above normal. Southerly flow will make a return towards the end of
the week which will advect moisture up into the area. Diurnal
convection will be possible Friday and Saturday, but an approaching
trough into the PNW could bring some enhanced lift to the area as
the potential for some ejecting shortwaves out ahead of the trough
could bring some enhanced lift allowing for better coverage in
convection. Roughly 50% of ensemble members have enough moisture to
result in measurable QPF, while the remaining 50% keep conditions on
the drier side.

&&

.AVIATION...KSLC...VFR conditions will persist for the KSLC terminal
through the period. Mostly dry conditions with some mid level clouds
and light diurnally driven winds will continue. There is ~20% chance
of an isolated afternoon thunderstorm.

.REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions will persist
for the entire airspace through the period. Mostly dry conditions
and some mid level clouds with light diurnally driven winds will
continue. Some isolated diurnal convection will primarily be focused
across the far eastern airspace likely not impacting any
terminals.

&&

.FIRE WEATHER...A slow moving storm system will continue to make its
way across the area today before exiting tonight. This will bring
continued unsettled conditions, particularly for the eastern half
of Utah. High pressure will briefly move in behind the system for
Sunday, bringing mostly dry conditions with highs near seasonal
normals. A grazing storm system will bring a few showers to
northern Utah Monday into early Tuesday, along with some slight
cooling. Drier conditions are expected to return thereafter.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.
&&

SHORT TERM/FIRE WEATHER...Traphagan
LONG TERM/AVIATION...Mahan

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

In the hours before

Special weather statement, Sep 13, 7:41 AM MDT, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
741 AM MDT Sat Sep 13 2025

UTZ113-121-131415-
San Rafael Swell UT-Wasatch Plateau/Book Cliffs UT-
741 AM MDT Sat Sep 13 2025

...A strong thunderstorm will impact portions of northeastern Emery
and south central Carbon Counties through 815 AM MDT
...

At 740 AM MDT, Doppler radar was tracking a strong thunderstorm 15
miles north of Green River, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Woodside.

This includes US Route 6 between mile markers 268 and 284.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3928 11008 3923 11006 3922 11008 3921 11007
      3918 11010 3909 11013 3926 11054 3952 11035
      3939 11002
TIME...MOT...LOC 1340Z 207DEG 12KT 3921 11024

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

STW
Special weather statement, Sep 13, 9:26 AM MDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
926 AM MDT Sat Sep 13 2025

UTZ113-121-131600-
San Rafael Swell UT-Wasatch Plateau/Book Cliffs UT-
926 AM MDT Sat Sep 13 2025

...A strong thunderstorm will impact portions of east central Emery
County through 1000 AM MDT
...

At 926 AM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Green River, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Woodside.

This includes the following highways...
 Interstate 70 between mile markers 153 and 156.
 US Route 6 between mile markers 279 and 299.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3893 11029 3904 11057 3929 11040 3918 11010
TIME...MOT...LOC 1526Z 206DEG 9KT 3910 11034

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

STW
Special weather statement, Sep 13, 10:11 AM MDT, 28 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
1011 AM MDT Sat Sep 13 2025

UTZ113-120-121-131645-
San Rafael Swell UT-Wasatch Plateau/Book Cliffs UT-Castle Country UT-
1011 AM MDT Sat Sep 13 2025

...A strong thunderstorm will impact portions of central Emery County
through 1045 AM MDT
...

At 1011 AM MDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Green River. This storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of central Emery
County.

This includes the following highways...
 Interstate 70 between mile markers 153 and 156.
 US Route 6 between mile markers 280 and 298.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3893 11029 3913 11091 3939 11073 3918 11013
TIME...MOT...LOC 1611Z 205DEG 4KT 3905 11039

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

STW
Special weather statement, Sep 13, 10:39 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
1039 AM MDT Sat Sep 13 2025

UTZ117-120-121-125-129-131715-
San Rafael Swell UT-Capitol Reef National Park and Vicinity UT-
Castle Country UT-Central Mountains UT-Southern Mountains UT-
1039 AM MDT Sat Sep 13 2025

...A strong thunderstorm will impact portions of northwestern Wayne,
southwestern Emery and southeastern Sevier Counties through 1115 AM
MDT
...

At 1039 AM MDT, Doppler radar was tracking a strong thunderstorm 19
miles northeast of Loa, or 34 miles east of Richfield, moving
southeast at 5 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fremont Junction.

This includes the following highways...
 Interstate 70 between mile markers 76 and 92.
 Utah Route 10 between mile markers 0 and 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3859 11167 3886 11156 3875 11126 3844 11138
TIME...MOT...LOC 1639Z 304DEG 4KT 3865 11147

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

STW

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 7:41 AM MDTSpecial Weather StatementSLCCarbon34 min
Sep 13, 9:26 AM MDTSpecial Weather StatementSLCEmery34 min
Sep 13, 10:11 AM MDTSpecial Weather StatementSLCEmery34 min
Sep 13, 10:39 AM MDTSpecial Weather StatementSLCSevier36 min
Sep 13, 11:02 AM MDTSpecial Weather StatementSLCSevier28 min
Sep 13, 12:17 PM MDTSpecial Weather StatementSLCEmery43 min

Nearby

Flash Flood Warnings in Utah, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.